| Model Number |
20400103 |
| Medical Device Problem Code |
Arcing of Electrodes (2289)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/29/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Device 2 of 3: a territory manager reported an end user experienced an issue when using three 15 cm ire single electrode rfid activation probes.Placement of nanoknife probes using surgical metal clamps to facilitate manipulation under scanner control.During treatment, electric arcs appear on the patient's skin on 3 different probes.Emergency stop of the procedure then replacement of the probes with new ones (without manipulation by metal clamps).Correct treatment, no complications or harm to the patient.Treatment compliant.
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigationwill be sent via a follow up medwatch.Reference (b)(4).Device 1 reference (b)(4) ; 1317056-2024-00222.Device 2 reference (b)(4).Device 3 reference (b)(4) ; 1317056-2024-00224.
Additional Manufacturer Narrative
The customer's reported complaint description of an electrical arc (spark) appeared on the patient's skin during treatment was not able to be confirmed given the patient centric nature of this incident.No probe complaint samples were returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.It was reported that the three nk probes "were placed using surgical clamps under scanner control".Potential root cause for the electrical arcs (spark) observed is damage to the needle insulation from the surgical clamps.Dfu for the nk probes states the following: "do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury." device history record review of the packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Hardware unit review: the serial number of the hardware unit used during this event was not reported by the complainant.A review of the hardware case/service order history records cannot be performed.In addition, this customer account did not request a service order (complaint) for their hardware unit at the time of this probe event labeling review: the directions for use (dfu) that is supplied with the nanoknife probe contains the following statements: warnings: - do not use a device with damaged insulation.- do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Avoid having the nanoknife single electrode probes touch when delivering pulses.Ensure that both nanoknife single electrode probe electrodes are fully embedded within the targeted tissue prior to initiating pulse delivery.Do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Placing a single electrode probe without continual image guidance may increase the risk of unintended mechanical perforation, damage to critical anatomical structures, and/or unintended tissue destruction.Imaging equipment with high definition capabilities is recommended for procedures where a target area involves or is adjacent to critical structures.Having inadequate imaging equipment may result in unintended mechanical perforation, damage to critical anatomical structures, and/or hemorrhage.Potential adverse effects adverse effects that may be associated with the use of the nanoknife system include, but are not limited to: arrhythmia - atrial fibrillation or flutter - tachycardia fistula formation damage to critical anatomical structure (nerve, vessel, duct) hemorrhage muscle contraction a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).Device 1 reference (b)(4); 1317056-2024-00222.Device 2 reference (b)(4); device 3 reference (b)(4); 1317056-2024-00224.
Additional Manufacturer Narrative
The reported device was returned for evaluation.The investigation is in process and the findings will be submitted in a follow up report.Reference (b)(4).Device 1 reference (b)(4) ; 1317056-2024-00222.Device 2 reference (b)(4).Device 3 reference (b)(4) ; 1317056-2024-00224.
Additional Manufacturer Narrative
The customer's reported complaint description of an electrical arc (spark) appeared on the patient's skin during treatment was not able to be confirmed given the patient centric nature of this incident.Probe complaint sample was returned, however, the cable was cut and functional testing could not be performed.No manufacturing non-conformance or damage to insulation observed.It was reported that the three nk probes "were placed using surgical clamps under scanner control".Potential root cause for the electrical arcs (spark) observed is use of clamps on the probe needle.Dfu for the nk probes states the following: "do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury." a review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) that is supplied with the nanoknife probe contains the following statements: warnings: - do not use a device with damaged insulation.- do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Avoid having the nanoknife single electrode probes touch when delivering pulses.Ensure that both nanoknife single electrode probe electrodes are fully embedded within the targeted tissue prior to initiating pulse delivery.Do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Placing a single electrode probe without continual image guidance may increase the risk of unintended mechanical perforation, damage to critical anatomical structures, and/or unintended tissue destruction.Imaging equipment with high definition capabilities is recommended for procedures where a target area involves or is adjacent to critical structures.Having inadequate imaging equipment may result in unintended mechanical perforation, damage to critical anatomical structures, and/or hemorrhage.Potential adverse effects adverse effects that may be associated with the use of the nanoknife system include, but are not limited to: arrhythmia atrial fibrillation or flutter.Tachycardia.Fistula formation damage to critical anatomical structure (nerve, vessel, duct) hemorrhage muscle contraction a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).Device 1 reference (b)(4); 1317056-2024-00222.Device 2 reference (b)(4) ; 1317056-2024-00223.Device 3 reference (b)(4) ; 1317056-2024-00224.